Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 25, 2010, 6:48 PM CDT for Benton County, Humphreys County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2010, 6:48 PM CDT (23:48 UTC)
- Expired
- Jun 25, 2010, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2198 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
279
WGUS54 KOHX 252348
FFWOHX
TNC005-085-260245-
/O.NEW.KOHX.FF.W.0028.100625T2348Z-100626T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
648 PM CDT FRI JUN 25 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BENTON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 945 PM CDT
* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
JOHNSONVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3603 8810 3602 8781 3584 8785 3584 8794
3585 8795 3584 8795 3584 8803 3585 8803
3585 8813
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:31 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 25, 6:31 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 631 PM CDT FRI JUN 25 2010 .AVIATION 00Z DISCUSSION... WEAK UPPER RIDGE IN PLACE WITH WARM HUMID CONDITIONS IN THE LOWER LEVELS. LOOK FOR SCT CB TO DIMINISH THIS EVENING BUT WILL RETURN TOMORROW AFTER 18Z. MOST OF THE CONVECTION WILL BE CONFINED TO THE SW OF BNA AND CSV. OTW...1-3SM BR POSSIBLE LATE TONIGHT. && .PREV DISCUSSION... /ISSUED 627 PM CDT FRI JUN 25 2010/ MESOSCALE UPDATE... LAPS HIGH DESTAB AND LOCAL WRF SHOWS STORM POTENTIAL W MID TN W/DAMAGING WIND POTENTIAL NEXT COUPLE OF HOURS. UPDATED GRID/TEXT FORECAST TO REFLECT PCPN INCREASE NORTH TO THE I-40 CORRIDOR THIS EVENING. PREV DISCUSSION... /ISSUED 407 PM CDT FRI JUN 25 2010/ DISCUSSION... DISCUSSION AND FORECAST PRODUCTS WILL BE A FEW MINUTES LATER THIS AFTERNOON DUE TO SYSTEM CRASH THAT OCCURRED IN THE LAST FEW MINUTES. EVERYTHING THOUGH IS NOW BACKUP AND OPERATIONAL...AND WE APOLOGIZE FOR THIS DELAY AND ANY INCONVENIENCES THAT THIS MIGHT HAVE CAUSED. FORECAST REASONING WILL BE BASED ON A LEAN TOWARD A MODEL CONSENSUS SOLUTION FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. FORECAST QUANDARIES...WILL WAIT FOR PRESS TIME FOR FINAL TWEAKS TO FORECAST PACKAGE...BUT AM THIS TIME LEANING TOWARD AT LEAST ISO TO SCT SHWRS/TSTMS ACROSS LOCATIONS SOUTH OF I-40...AS DIURNAL INFLUENCES WILL SUBSIDE. WILL ALSO MENTION PATCHY FOG ACROSS AREAS EXPERIENCING RAINFALL AFTER MIDNIGHT AS WINDS WILL BE CALM. ADDITIONAL AREAS WILL BE ALONG BODIES OF WATER AND VALLEY LOCATIONS WHERE LOW LEVEL MOISTURE POOLS WILL BE PRESENT. WENT SLIGHTLY ABOVE GUIDANCE ON LOWS TONIGHT...ESPECIALLY CSV... AS EXACT FRONTAL MOVEMENT STILL IN QUESTION DURING THE OVERNIGHT HOURS. LOOK FOR THE FRONTAL BOUNDARY TO MOVE INTO THE UPPER OHIO RIVER VALLEY BY SAT EVENING...WITH WEAK SFC/UPPER LEVEL RIDGING AGAIN SUPPORTING TEMPS BACK INTO THE MID 90S ACROSS THE MID STATE...WITH A CONTINUATION OF DIURNAL DRIVEN MAINLY AFTERNOON AND EARLY EVENING ISOLATED SHWRS/TSTMS...AS SURFACE-BASED INSTABILITY REMAINS RATHER HIGH AND LOW LEVEL MOISTURE POTENTIAL REMAINS PLENTIFUL. WITH FRONTAL BOUNDARY MOVING EVEN FURTHER TO THE NORTH...LOOK FOR SUN' WEATHER TO BE PRETTY MUCH A CARBON COPY OF SAT'S. GFS CONTINUES TO BRING A COLD FRONT INTO MIDDLE TN MON AFTERNOON... AND THROUGH THE MID STATE MON NIGHT. THIS LOOKS TO BE A SIGNIFICANT WEATHER-CHANGER...AS WE ACTUALLY GET AN ACCOMPANYING UPPER TROUGH PASSAGE...AND NOT JUST THE LOW-LEVEL FRONTAL PASSAGE THAT THE MID STATE HAS EXPERIENCED LATELY. WILL CONTINUE WITH PREVIOUS FORECAST REASONING...WITH DRY CONDITIONS AND NOT EXPECTING ANY ACTIVE WEATHER PAST TUE. THIS WILL BRING TO THE MID STATE MUCH COOLER TEMPS...LOWER DEWPOINTS...AND LOWER RELATIVE HUMIDITY VALUES DURING THE AFTERNOON HOURS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 25, 4:31 AM CDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 431 AM CDT FRI JUN 25 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-260945- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 431 AM CDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WEAK FRONTAL SYSTEM LIES EAST TO WEST ACROSS THE MIDSTATE. THIS WILL SERVE AS A FOCAL POINT FOR FORMATION OF CONVECTION TODAY AND THIS EVENING. WHILE SEVERE STORMS ARE UNLIKELY...SOME STORMS MAY HAVE STRONG GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO REPORT ANY DAMAGE OR FLOODING BY THUNDERSTORMS. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JLM
In the hours before
Local storm report, Jun 25, 2:06 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG PULASKI 35.20N 87.03W
06/25/2010 GILES TN LAW ENFORCEMENT
A TREE WAS BLOWN DOWN AND BLOCKED A ROAD.
&&
SHERRONSpecial weather statement, Jun 25, 2:22 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 222 PM CDT FRI JUN 25 2010 TNZ058-060-094-095-252000- GILES-LAWRENCE-LEWIS-MAURY- 222 PM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS AND MAURY COUNTIES... AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF LAWRENCEBURG...MOVING EAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS OVER HOHENWALD. PEOPLE IN NORTHEASTERN LAWRENCE...NORTHWESTERN GILES...SOUTHERN LEWIS AND SOUTHWESTERN MAURY COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING WILL OCCUR. 13
Local storm report, Jun 25, 3:55 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
355 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 5 NW LAWRENCEBURG 35.30N 87.40W
06/25/2010 LAWRENCE TN EMERGENCY MNGR
TREES WERE BLOWN DOWN IN THE DEERFIELD COMMUNITY.
&&
SHERRONSpecial weather statement, Jun 25, 5:48 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 548 PM CDT FRI JUN 25 2010 TNZ059-060-252315- MAURY-WILLIAMSON- 548 PM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MAURY AND WILLIAMSON COUNTIES... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF SPRING HILL...OR 13 MILES SOUTHWEST OF FRANKLIN...MOVING SOUTHWEST AT 10 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. 21
Special weather statement, Jun 25, 6:04 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 604 PM CDT FRI JUN 25 2010 TNZ022-252330- BENTON- 604 PM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENTON COUNTY... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF CAMDEN...MOVING SOUTHWEST AT 5 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. 21
Special weather statement, Jun 25, 6:22 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 622 PM CDT FRI JUN 25 2010 TNZ057-059-060-260000- HICKMAN-MAURY-WILLIAMSON- 622 PM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HICKMAN...NORTHERN MAURY AND SOUTHWESTERN WILLIAMSON COUNTIES UNTIL 7 PM... AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF FAIRVIEW...OR 16 MILES NORTH OF COLUMBIA...MOVING SOUTHWEST AT 5 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 33 min |
| Jun 24, 8:06 PM CDT | Areal Flood Advisory | OHX | Lewis, Maury | 3 hr |
| Jun 24, 9:00 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 28 min |
| Jun 25, 1:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 35 min |
| Jun 25, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 29 min |
| Jun 25, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 18 min |
| Jun 25, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 36 min |
| Jun 25, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Jun 25, 6:38 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 37 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.